Alert archive / Minnesota / Flash Flood Watches in 2013
Flash Flood Watch 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jun 22, 2013, 6:12 PM CDT for 28 counties in Minnesota. It took effect at Jun 22, 2013, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 6:12 PM CDT (23:12 UTC)
- In effect from
- Jun 22, 2013, 7:00 PM CDT
- Expired
- Jun 23, 2013, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
All 28 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 82 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WGUS63 KMPX 222312 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 612 PM CDT SAT JUN 22 2013 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER PARTS OF CENTRAL AND SOUTHERN MINNESOTA TONIGHT AND EARLY SUNDAY... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND EARLY SUNDAY MORNING FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. THE WATCH AREA IS ALONG AND WEST OF A LINE FROM STAPLES TO THE TWIN CITIES TO FAIRMONT. THUNDERSTORMS WITH HEAVY RAINFALL MAY DEVELOP ACROSS THE WATCH AREA LATER THIS EVENING AND CONTINUE INTO SUNDAY MORNING. TRAINING OF THE STORMS IS POSSIBLE FROM WEST CENTRAL MINNESOTA...AROUND MONTEVIDEO...WILLMAR AND APPLETON...ON EASTWARD THROUGH THE TWIN CITIES. RAINFALL RATES WITH THE STORMS ARE EXPECTED TO BE IN THE 1 TO 2 INCH PER HOUR RANGE. RAINFALL AMOUNTS MAY REACH 2 TO 3 INCHES OVERNIGHT...ESPECIALLY FROM WEST CENTRAL MINNESOTA TO THE TWIN CITIES. SOILS ARE SATURATED ACROSS MUCH OF THE AREA AND WILL BE SUSCEPTIBLE TO FLASH FLOODING IF THESE HIGHER RAINFALL AMOUNTS ARE SEEN. MNZ041-042-047>049-051-054>062-064>069-073>076-082-083-091-230715- /O.NEW.KMPX.FF.A.0005.130623T0000Z-130623T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...ELK RIVER...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...ST. JAMES...MANKATO...FAIRMONT 612 PM CDT SAT JUN 22 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MINNESOTA...KANDIYOHI...MCLEOD...MEEKER... RENVILLE...SHERBURNE...SIBLEY...STEARNS...TODD AND WRIGHT. IN EAST CENTRAL MINNESOTA...ANOKA...CARVER...HENNEPIN...RAMSEY AND SCOTT. IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN... LE SUEUR...MARTIN...NICOLLET AND WATONWAN. IN SOUTHWEST MINNESOTA...REDWOOD. IN WEST CENTRAL MINNESOTA...CHIPPEWA... DOUGLAS...LAC QUI PARLE...POPE...STEVENS...SWIFT AND YELLOW MEDICINE. * THROUGH SUNDAY MORNING * THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. RAINFALL AMOUNTS FROM 2 TO 3 INCHES MAY OCCUR...ESPECIALLY BETWEEN WEST CENTRAL MINNESOTA AND THE TWIN CITIES. IF THE HEAVY RAIN AMOUNTS DO DEVELOP...FLASH FLOODING WILL BE LIKELY GIVEN THE RECENT WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RAH
2 follow-up statements
425 WGUS63 KMPX 230652 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 152 AM CDT SUN JUN 23 2013 ...HEAVY RAINFALL MOVING INTO CENTRAL AND SOUTHERN MINNESOTA EARLY THIS MORNING... .A FLASH FLOOD WATCH REMAINS IN EFFECT EARLY THIS MORNING FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. THE WATCH AREA IS ALONG AND WEST OF A LINE FROM STAPLES TO THE TWIN CITIES TO FAIRMONT. THUNDERSTORMS WITH HEAVY RAINFALL ARE CURRENTLY DEVELOPING AND MOVING ACROSS THE WATCH AREA EARLY THIS MORNING. TRAINING OF THE STORMS IS POSSIBLE FROM WEST CENTRAL MINNESOTA... AROUND MONTEVIDEO...WILLMAR AND APPLETON...ON EASTWARD THROUGH THE TWIN CITIES. RAINFALL RATES WITH THE STORMS ARE EXPECTED TO BE IN THE 1 TO 2 INCH PER HOUR RANGE. RAINFALL AMOUNTS MAY REACH 2 TO 3 INCHES OVERNIGHT...ESPECIALLY FROM WEST CENTRAL MINNESOTA TO THE TWIN CITIES. SOILS ARE SATURATED ACROSS MUCH OF THE AREA AND WILL BE SUSCEPTIBLE TO FLASH FLOODING IF THESE HIGHER RAINFALL AMOUNTS ARE SEEN. MNZ041-042-047>049-051-054>062-064>069-073>076-082-083-091-231500- /O.CON.KMPX.FF.A.0005.000000T0000Z-130623T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...ELK RIVER...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...ST. JAMES...MANKATO...FAIRMONT 152 AM CDT SUN JUN 23 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MINNESOTA...KANDIYOHI...MCLEOD...MEEKER...RENVILLE... SHERBURNE...SIBLEY...STEARNS...TODD AND WRIGHT. IN EAST CENTRAL MINNESOTA...ANOKA...CARVER...HENNEPIN...RAMSEY AND SCOTT. IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN...LE SUEUR...MARTIN...NICOLLET AND WATONWAN. IN SOUTHWEST MINNESOTA...REDWOOD. IN WEST CENTRAL MINNESOTA...CHIPPEWA... DOUGLAS...LAC QUI PARLE...POPE...STEVENS...SWIFT AND YELLOW MEDICINE. * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. RAINFALL AMOUNTS FROM 2 TO 3 INCHES MAY OCCUR...ESPECIALLY BETWEEN WEST CENTRAL MINNESOTA AND THE TWIN CITIES. IF THE HEAVY RAIN AMOUNTS DO DEVELOP...FLASH FLOODING WILL BE LIKELY GIVEN THE RECENT WET CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
654 WGUS63 KMPX 231446 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 946 AM CDT SUN JUN 23 2013 ...HEAVY THREAT HAS ENDED...AT LEAST THROUGH MONDAY... MNZ041-042-047>049-051-054>062-064>069-073>076-082-083-091-231600- /O.EXP.KMPX.FF.A.0005.000000T0000Z-130623T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN- NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...ELK RIVER...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...ST. JAMES...MANKATO...FAIRMONT 946 AM CDT SUN JUN 23 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA WILL EXPIRE AT 10 AM CDT THIS MORNING. THE HEAVY RAIN THREAT HAS ENDED FOR THE DAY. THERE IS ANOTHER CHANCE FOR HEAVY RAIN MONDAY NIGHT...AND ADDITIONAL FLASH FLOOD WATCHES MAY BE NEEDED IN LATER FORECASTS. $$ BORGHOFF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 4:15 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 22, 4:15 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 415 PM CDT SAT JUN 22 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 334 PM CDT SAT JUN 22 2013 BIG THING TO START OFF THE SHORT TERM IS THE PRESENCE OF A STRENGTHENING WARM FRONT ACROSS SRN MN...WHICH STRETCHES FROM MARSHALL OVER TO FARIBAULT AND LA CROSSE AT 330 PM. SOUTH OF THE BOUNDARY...SKIES HAVE CLEARED...WITH TEMPS RISING TO AROUND 90 TO GO WITH MID/UPPER 60 DEWPOINTS. THIS BOUNDARY IS BEING REINFORCED BY A COOL AND SHALLOW RIDGE OF HIGH PRESSURE THAT HAS COME DOWN FROM THE NORTHEAST OFF OF LAKE SUPERIOR. FARTHER WEST...THERE IS A DIFFUSE PRESSURE TROUGH/FRONT ORIENTED N/S ACROSS THE CENTRAL DAKOTAS. TONIGHT...THE WARM FRONT WILL TRY TO PUSH NORTH TO ABOUT THE I-94 CORRIDOR...BUT WILL CONTINUALLY BE STRUGGLING AGAINST LAKE SUPERIOR HIGH. BY SUNDAY MORNING...THE TROUGH BACK OVER THE DAKOTAS WILL MOVE INTO MN AND WILL BE BISECTING MN FROM THE SW CORNER UP TOWARD THE INL AREA BY SUNDAY AFTERNOON. FOR TONIGHT...LOTS OF UNCERTAINTY WITH HOW CONVECTION WILL EVOLVE. ATMOSPHERE OVER MN/NRN WI REMAINS OVERTURNED AND WORKED OVER FROM LAST NIGHTS CONVECTION...AS EVIDENCED BY MID LEVEL LAPSE RATES ON THE SPC MESO ANALYSIS OF 5 TO 7 DEG C PER KM....THOUGH THEY HAVE STARTED TO SHOWS SIGNS OF RECOVERING IN THE LAST COUPLE OF HOURS. THESE WEAK LAPSE RATES WILL LIKELY KEEP THINGS FAIRLY BENIGN ACROSS THE MPX AREA UNTIL CLOSER TO 00Z. AS 00Z APPROACHES...A 30-40KT LLJ WILL BEGIN COMING UP OUT OF IA AND IMPINGING ON THE WARM FRONT ACROSS MN...WHICH SHOULD REALLY START TO RAMP UP PRECIP CHANCES. MAIN QUESTION THEN FOR TONIGHT BECOMES HOW FAR NORTH DOES THE WARM FRONT AND NOSE OF THE LLJ GO. ONCE AGAIN...EXPECT THE NOSE OF THE LLJ TO BE VERY ACTIVE...WITH WIDESPREAD TSRA THAT WILL HAVE THE POTENTIAL TO TRAIN...WITH ANOTHER ROUND OF HEAVY RAIN AND FLASH FLOODING BEING POSSIBLE TONIGHT. IN ADDITION TO THE HEAVY RAIN...SHEAR WILL BE SUFFICIENT ENOUGH TO WARRANT A RISK OF SEVERE WEATHER THROUGH THE NIGHT...WITH THE MAIN TREAT BEING WET MICRO/DOWN BURSTS ONCE AGAIN. GOING WITH A BLEND OF THE ECMWF/GFS/NAM...THE PART OF THE AREA THAT WOULD BE MOST AT RISK FOR SEEING THUNDERSTORMS WOULD ESSENTIALLY BE THE HEART OF THE MPX CWA FROM SW MN...UP THROUGH THE TWIN CITIES AND OVER INTO WRN WI. UNFORTUNATELY...HI-RES MODELS ARE OF NO USE TONIGHT...AS EACH WRF MEMBER HAS ITS OWN UNIQUE IDEA OF HOW THINGS WILL EVOLVE. AND THE HRRR HAS SHOWN CONSIDERABLE VARIABILITY FROM RUN TO RUN. GIVEN ALL OF THE UNCERTAINTY...CAN NOT PIN DOWN EXACTLY WHERE THE GREATEST FLASH FLOOD EXISTS THROUGH TONIGHT...SO HAVE OPTED NOT TO ISSUE A FLASH FLOOD WATCH. GREATEST THREAT OF COURSE WOULD BE ALONG/NORTH OF THE WARM FRONT...WHEREVER IT DECIDES TO SETUP SHOP TONIGHT. FOR SUNDAY...THE DAKOTAS BOUNDARY WILL BE DRIFTING INTO MN...WITH DRIER AIR COMING IN BEHIND IT. THIS MAY ACTUALLY ALLOW FOR A DRY DAY IN WRN MN...BUT ON THE OTHER SIDE OF THE CWA...THE LLJ WILL BE INCREASING BY THE AFTERNOON...WITH THUNDERSTORMS EXPECTED TO AGAIN EXPAND IN COVERAGE FROM SOUTH CENTRAL MN INTO WRN WI. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 334 PM CDT SAT JUN 22 2013 THUNDERSTORM ACTIVITY WILL LIKELY BE ONGOING AT THE START OF THE LONG TERM PERIOD SUNDAY EVENING ACROSS WRN WI. WEST OF THE COLD FRONT...DRIER AIR WILL FINALLY BRING CLEARING CONDITIONS AND A RESPITE FROM REPEATED ROUNDS OF CONVECTION SUNDAY NIGHT AND MONDAY. RIDGING WILL BUILD OVER THE PLAINS MONDAY. 925 MB TEMPS MONDAY WILL RISE TO BETWEEN +23 AND +25C...SO THINKING HIGHS IN THE UPPER 80S ARE LIKELY AND SEVERAL LOCATIONS OVER SWRN MN COULD REACH THE LOWER 90S. THE NOSE OF MID LEVEL RIDGING WILL BEGIN TO REACH SRN MN TUESDAY. MODELS CONTINUE TO ADVERTISE ANOTHER DISTURBANCE SLIDING AROUND... AND TO THE NORTH OF THIS RIDGING MONDAY NIGHT AND TUESDAY. MAINTAINED MEDIUM POPS THROUGHOUT THIS TIME. FOLLOWING THE PASSAGE OF THE ANY MORNING MCS/S...TUESDAY MAY TURN HOT AND HUMID PRIOR TO COLD FRONTAL PASSAGE TUESDAY EVENING. NAM WOULD FAVOR HIGHS IN THE LOW/MID 90S WITH PRONOUNCED THERMAL RIDGING. GFS/ECMWF ARE SLIGHTLY COOLER ACROSS THE ERN CWA WITH MCS CLOUDINESS PERSISTING INTO THE AFTERNOON HOURS. A MUCH DRIER PERIOD WILL TAKE HOLD IN THE LATTER HALF OF THE LONG TERM WITH RIDGING RETROGRADING BACK INTO THE WESTERN STATES AND A ZONAL TO NORTHWEST FLOW RETURNING TO THE MIDWEST/GREAT LAKES. THIS WILL BRING COOLER THAN NORMAL TEMPERATURES TO MUCH OF THE EASTERN CONUS HEADING INTO THE HOLIDAY WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 157 PM CDT SAT JUN 22 2013 ONE THING THAT IS A CERTAINTY IS THAT THERE WILL BE CONVECTION ACROSS THE MPX AIRSPACE THIS PERIOD...PROBLEM IS...THERE IS VIRTUALLY NO CONFIDENCE AS TO WHERE/WHEN THINGS MAY END UP...AS THE SOLUTIONS AMONGST THE HI-RES WRFS ARE INCREDIBLY VARIED...WITH THE HRRR GIVING US A DIFFERENT IDEA EVERY HOUR. AS A RESULT TRIED TO PIECE THINGS TOGETHER FOR THESE TAFS BASED ON GENERAL MASS FIELD FROM THE NAM/GFS. CURRENTLY...THERE IS A SHARPENING WARM FRONT FRONT RUNNING FROM NEAR NEW ULM...TO RED WING...AND OVER TO BLACK RIVER FALLS /WI/. THIS WARM FRONT WILL LIKELY DRIFT UP TO ABOUT A RWF/MSP/EAU LINE THIS AFTERNOON...AS WEDGE OF HIGH PRESSURE BUILDING SW FROM LAKE SUPERIOR SHOULD SLOW ITS PROGRESS. THIS WARM FRONT IS WHAT IS EXPECTED TO BE A FOCUS ONCE AGAIN FOR MORE WIDESPREAD SHOWERS AND STORMS...BUT THE ATMOSPHERE REMAINS PRETTY WELL WORKED OVER FROM STORMS LAST NIGHT...SO NOT EXPECTING ANY NEW DEVELOPMENT UNTIL AFTER 21Z. AS 00Z APPROACHES THE NAM/GFS SHOW ANOTHER LLJ STRENGTHENING ACROSS IA/MO THAT COMES NORTH TO ABOUT THE WARM FRONTS LOCATION. IF WHAT THE GFS/NAM SHOW WORKS OUT...THEN IT WILL BE ANOTHER VERY LONG NIGHT OF SHOWERS AND THUNDERSTORMS FOR JUST ABOUT ALL OF THE TERMINALS. ONLY AXN LOOKS TO REMAIN FAR ENOUGH NW OF THE FRONT TO POSSIBLY NOT HAVE AS MUCH CONVECTION THIS PERIOD. BY SUNDAY MORNING FRONT/TROUGH CURRENTLY OVER THE DAKOTAS WILL START WORKING INTO MN...WHICH WILL FINALLY START PUSH WINDS MORE SRLY...OR EVEN TO THE SW. FINALLY...WITH MOIST CONDITIONS REMAINING IN PLACE...ALONG WITH MORE CONVECTION TONIGHT...WILL LIKELY HAVE MVFR OR LOWER CIGS FLOATING AROUND LATE TONIGHT INTO SUNDAY MORNING...BUT CONFIDENCE LOW IN HOW THAT WILL PLAY OUT AT THIS POINT. KMSP...GOING MAINLY OFF THE NAM/GFS...EXPECT ANOTHER VERY ACTIVE NIGHT FOR MSP. GIVEN ALL OF THE VARIABILITY WITH ALL OF THE HI-RES MODELS /INCLUDING THE HRRR/...CAN NOT PUT MUCH STOCK IN THOSE SOLUTIONS AT THE MOMENT. WITH SKIES CLEARING AROUND THE WARM FRONT...COULD SEE STORMS DEVELOP BEFORE THEY ARE CURRENTLY INDICATED...BUT WAITED UNTIL THE LLJ INCREASES AROUND 00Z TO BRING TS MENTION BACK. BY SUNDAY AFTERNOON...PRESSURE TROUGH/FRONT WILL BE NEAR MSP...SO COULD VERY WELL SEE ANOTHER ROUND OF STORMS FIRE SUNDAY AFTERNOON. /OUTLOOK FOR KMSP/ MON...CHC TSRA OVERNIGHT. VFR OUTSIDE OF TSRA. WINDS SE 5-10 KTS. TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS. WED...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S SHIFT TO NW 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...BORGHOFF AVIATION...MPG
Hazardous weather outlook, Jun 22, 6:10 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 610 AM CDT SAT JUN 22 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 610 AM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WIND AND HAIL TODAY. IN ADDITION TO THE THREAT FOR WIND AND HAIL...FLOODING ALSO REMAINS A CONCERN GIVEN THE THREAT FOR HEAVY RAINFALL AND THE ALREADY SATURATED GROUND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY ACROSS PORTIONS OF THE OUTLOOK AREA. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND RISES ON RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
In the hours before
Special weather statement, Jun 22, 5:11 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT SAT JUN 22 2013
MNZ077-078-085-222300-
GOODHUE-RICE-STEELE-
511 PM CDT SAT JUN 22 2013
AT 509 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF OWATONNA...OR 11 MILES NORTHWEST OF
CLAREMONT. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MERTON.
MOLAND.
KENYON.
BOMBAY.
WANAMINGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4420 9325 4444 9294 4426 9275 4418 9292
4419 9303 4413 9304 4410 9310
TIME...MOT...LOC 2211Z 230DEG 19KT 4418 9311
BORGHOFFLocal storm report, Jun 22, 6:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 4 E NERSTRAND 44.34N 92.98W
06/22/2013 M0.50 INCH GOODHUE MN COCORAHS
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:13 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 62 min |
| Jun 21, 7:37 PM CDT | Flash Flood Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 3 hr |
| Jun 21, 7:48 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Ramsey, Washington | 42 min |
| Jun 21, 8:04 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 41 min |
| Jun 21, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 20 min |
| Jun 21, 8:27 PM CDT | Flash Flood Warning | MPX | Washington | 4 hr |
| Jun 21, 8:38 PM CDT | Special Weather Statement | MPX | Goodhue | 67 min |
| Jun 21, 8:38 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet | 52 min |
| Jun 21, 8:58 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Scott, Sibley | 47 min |
| Jun 21, 9:05 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 40 min |
| Jun 21, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 43 min |
| Jun 21, 9:37 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 53 min |
| Jun 21, 9:51 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Redwood, Renville, Yellow Medicine | 6 hr |
| Jun 21, 10:33 PM CDT | Flash Flood Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 6 hr |
| Jun 21, 10:51 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 39 min |
| Jun 21, 10:56 PM CDT | Flash Flood Warning | MPX | Brown, McLeod, Nicollet, Redwood, Renville, Sibley | 6 hr |
| Jun 21, 11:09 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Scott, Sibley | 51 min |
| Jun 21, 11:35 PM CDT | Flash Flood Warning | MPX | Brown, Martin, Watonwan | 6 hr |
| Jun 21, 11:40 PM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 6 hr |
| Jun 22, 12:46 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Martin | 44 min |
| Jun 22, 1:29 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 61 min |
| Jun 22, 5:11 PM CDT | Special Weather Statement | MPX | Rice | 49 min |
Nearby
Flash Flood Watches in Minnesota, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.